Hail, Hampden
- When
- February 18, 7:00 PM EST to 9:00 PM EST
- Where
- Hampden County, West Springfield
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.100, -72.670
Dime sized hail was reported at 7:42 pm EST in West Springfield, MA.
A cold front pressed eastward through the region during the afternoon and evening hours on February 18th along and ahead of which a very mild and moist airmass existed. Showers and thunderstorms developed ahead of the cold front resulting in isolated sub-severe hail reports through Southeast New England.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A cold front pressed eastward through the region during the afternoon and evening hours on February 18th along and ahead of which a very mild and moist airmass existed. Showers and thunderstorms developed ahead of the cold front resulting in isolated sub-severe hail reports through Southeast New England. In wake of the cold front, strong winds gusted upwards of 60 mph causing minor damage with downed trees throughout the aforementioned region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 18, 6:37 PM EST, 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
637 PM EST FRI FEB 18 2011
.SYNOPSIS...
HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL PROVIDE ONE MORE DAY
OF NEAR RECORD WARMTH ACROSS SOUTHERN NEW ENGLAND. THEN A DRY COLD
FRONT MOVES THROUGH THE REGION TONIGHT FOLLOWED BY MUCH COLDER
WEATHER THIS WEEKEND. A WEAK AREA OF LOW PRESSURE WILL TRACK NEAR
OR OVER SOUTHERN NEW ENGLAND SUNDAY NIGHT INTO MONDAY BRINGING A
PERIOD OF WINTRY PRECIPITATION. SEASONABLY COLD AND DRY CONDITIONS
ARE EXPECTED FOR THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
DOPPLER RADAR INDICATED SHOWERS POPPING UP ACROSS CENTRAL AND
WESTERN MASSACHUSETTS AS WELL AS NORTHWESTERN CONNECTICUT.
40-50 DBZ BEING DETECTED AROUND -10C OR 13000 FT. VERY COLD TEMPS
OBSERVED AT H5 NEARING -25 C AS A SHORT WAVE PASSES THROUGH THE AREA.
SO ISOLATED THUNDER WILL BE POSSIBLE THIS EVENING. COULD SEE GUSTY
WINDS UP TO 40 KT. ALSO RAISED HOURLY TEMPERATURES FOR A TIME THIS
EVENING
A COLD FRONT WAS MOVING THROUGH CENTRAL NY STATE LATE THIS
AFTERNOON...AND WILL CROSS SOUTHERN NEW ENGLAND THIS EVENING.
HOWEVER...THE ARRIVAL OF THE SIGNIFICANTLY COLDER AIR MASS IS
LAGGING THIS FRONT BY SEVERAL HOURS. THIS WILL LIKELY DELAY THE
INCREASE OF WINDS UNTIL AFTER MIDNIGHT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
STRONG COLD AIR ADVECTION WILL ARRIVE SATURDAY MORNING...AND
CONTINUE THROUGH THE DAY. TEMPERATURES MAY ACTUALLY FALL DURING
THE AFTERNOON HOURS.
THIS COLDER AIR WILL LEAD TO STEEP LOW-LEVEL LAPSE RATES IN THE
LOWEST 6000 FT OR SO. BOTH THE 18/12Z GFS AND NAM DEPICT WINDS
BETWEEN 50-65 KT AROUND 800-850 MB. THOUGHT ABOUT UPGRADING
PORTIONS OF THE WIND ADVISORY TO A HIGH WIND WARNING...BUT DECIDED
THE MOST LIKELY SOLUTION WOULD BE WIND GUSTS AT ADVISORY LEVELS UP
TO 50 MPH OR SO. THE AREAS OF GREATEST CONCERN WILL BE THE HIGHER
TERRAIN OF SOUTHERN NEW ENGLAND.
KEPT THE FORECAST DRY WITH FAIRLY DRY LOW LEVELS...BUT COULD SEE A
FEW FLURRIES ACROSS THE HIGHER TERRAIN WITH THE ARRIVAL OF A
SECOND MID-LEVEL SHORTWAVE SATURDAY EVENING.
GUSTY WINDS CONTINUE INTO SATURDAY NIGHT...SHOULD DIMINISH SOME AS
MIXING DEPTH DECREASES.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGHLIGHTS...
* WINTRY PRECIP POSSIBLE SUNDAY NIGHT INTO MONDAY
* COOL DRY WEATHER RETURNS FOR THE MIDDLE OF NEXT WEEK
SUNDAY...A COLD...BLUSTERY AND DRY DAY ON TAP AS HIGH PRESSURE
BUILDS ACROSS SOUTHERN NEW ENGLAND. WIND SPEEDS DIMINISH IN THE
AFTERNOON. USED A BLEND OF MAV AND MET GUIDANCE TO DERIVE HIGHS
WHICH SHOULD RANGE FROM THE UPPER 20S WELL INLAND TO THE 30S
ELSEWHERE.
SUNDAY NIGHT THROUGH MONDAY...MEDIUM RANGE MODELS CONVERGING ON
A WINTRY WEATHER EVENT LATE SUNDAY NIGHT THROUGH MONDAY. STILL
SOME FLUCTUATION ON SURFACE LOW TRACKS EXISTS. LOW PRESSURE WILL
QUICKLY EJECT EAST FROM THE PLAINS STATES COURTESY OF A 140 KT
JET STREAK. NOTING GOOD ISENTROPIC LIFT TO THE NORTH OF THE LOW
TRACK...AS A STRONG SOUTHWESTERLY JET DEVELOPS APPROACHING 12Z
MONDAY. H85 LOW TRACK LOOKS TO BE NEAR THE MASS PIKE...WITH SURFACE
LOW PRESSURE HEADING EAST ACROSS CONNECTICUT...RHODE ISLAND AND
SOUTHEASTERN MASSACHUSETTS LATE MONDAY MORNING THROUGH THE EARLY
AFTERNOON.
THERMAL PROFILES ARE COLD ENOUGH TO SUPPORT A MOSTLY SNOW EVENT...
HOWEVER GIVEN THE PROJECTED LOW TRACK...BOUNDARY LAYER TEMPERATURES
OVER THE SOUTHERN THIRD OF THE AREAS MAY WARM ENOUGH TO CAUSE THE
SNOW TO MIX WITH AND CHANGE TO RAIN FOR A TIME ON MONDAY. AT LEAST
THIS APPEARS THE LIKELY SCENARIO ATTM. DECENT OMEGA NOTED IN THE
SNOW GROWTH REGION ON BOTH THE NAM AND GFS MONDAY MORNING THROUGH
MIDDAY...UP TO 15 MICROBARS PER SECOND NOTED. THUS PRECIPITATION
INTENSITY LOOKS TO BE LIGHT TO MODERATE AT TIMES ALTHOUGH IT WILL
BE A QUICK EVENT. WINTER WEATHER ADVISORIES WILL LIKELY BE NEEDED
FOR A PORTION OF THE AREA... HIGHEST CONFIDENCE AWAY FROM THE
SOUTH COAST. PARTIAL CLEARING POSSIBLE MONDAY NIGHT BEFORE WAVE
NUMBER TWO APPROACHES THE MID ATLANTIC COAST.
MONDAY NIGHT AND TUESDAY...A SECOND WAVE OF LOW PRESSURE DEVELOPS
OFF THE MID ATLANTIC COAST AS AN UPPER LEVEL TROUGH APPROACHES FROM
THE SAINT LAWRENCE VALLEY AND PACIFIC SHORT WAVE ENERGY HEADS
OFF THE COAST...AND BEGINS TO PHASE WITH THE NORTHERN STREAM
UPPER LOW. IT CURRENTLY APPEARS DEEPER MOISTURE AND LIFT WILL BE
SHUNTED SOUTH OF THE AREA...BUT CANNOT RULE OUT ANOTHER PERIOD OF
LIGHT SNOW ALONG THE SOUTH COAST LATE MONDAY NIGHT. MUCH COLDER AIR
WILL FOLLOW FOR TUESDAY...WITH HIGHS ONLY IN THE 20S. WIND ADVISORIES
MAY NEED TO BE HOISTED TUESDAY AFTERNOON AND EVENING AS BOUNDARY
LAYER WINDS APPROACH 45 TO 50 KT WITH STRONG COLD AIR ADVECTION.
WEDNESDAY AND THURSDAY...HIGH PRESSURE IS EXPECTED TO BUILD ACROSS
THE AREA WITH SEASONABLY COLD AND DRY CONDITIONS. NEXT COLD FRONT
APPROACHES FROM THE GREAT LAKES LATE THURSDAY.
THURSDAY NIGHT AND FRIDAY...THE NEXT COLD FRONT APPROACHES FROM THE
GREAT LAKES REGION WITH INCREASING CLOUDS EXPECTED. SOME CHANCE FOR
PRECIPITATION DEPENDING ON THE TIMING OF PACIFIC SHORT WAVE ENERGY.
MODERATING TEMPERATURES EXPECTED.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TONIGHT...COLD FRONT MOVES THROUGH THE REGION EARLY THIS EVENING.
GUSTY WINDS DEVELOP LATE TONIGHT. HIGH CONFIDENCE VFR.
SATURDAY...HIGH CONFIDENCE FOR VFR...BUT WILL SEE CIGS BKN040-050.
STRONG WNW WINDS OF 25-35 KT WITH GUSTS TO 45 KT LIKELY.
SATURDAY NIGHT...HIGH CONFIDENCE VFR. GUSTY WINDS CONTINUE.
KBOS TERMINAL...MEDIUM TO HIGH CONFIDENCE FOR VFR CONDITIONS TODAY
WITH A LOW PROBABILITY OF VSBYS BRIEFLY LOWERING TO 3-5 MILES IN
FOG/HAZE THIS MORNING. COULD HAVE SOME CIGS BKN050-080 TODAY.
WINDS SW 5-10 KT. TONIGHT...DRY FRONTAL PASSAGE WITH A WIND SHIFT
FROM SW TO W. ALTHOUGH STRONG WINDS HOLD OFF UNTIL SUNRISE SAT.
MEDIUM TO HIGH CONFIDENCE FOR VFR CONDITIONS TONIGHT. SAT...HIGH
CONFIDENCE FOR VFR BUT COULD SEE CIGS BKN040-050. STRONG WNW WINDS
OF 25-35 KT WITH GUSTS TO 45 KT LIKELY.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY...VFR. HIGH PRESSURE. NW WINDS GUSTING UP TO 25 TO 35 KT EARLY
THEN DIMINISHING IN THE AFTERNOON.
SUNDAY NIGHT AND MONDAY...VFR DETERIORATING TO MVFR THEN AREAS OF
IFR CEILINGS AND VSBYS IN SNOW...RAIN AND FOG PATCHES.
MONDAY NIGHT...DEVELOPING VFR CONDITIONS ACROSS MUCH OF THE AREA.
MAY SEE ANOTHER ROUND OF LIGHT SNOW ALONG THE SOUTH COAST WITH
PERSISTENT MVFR OR IFR CONDITIONS.
TUESDAY...SHOULD NOTE VFR CONDITIONS AS LOW PRESSURE TRACKS SOUTH OF
THE AREA. NW WINDS GUSTING TO 30 TO 40 KT IN THE AFTERNOON AND
EVENING WITH STRONG COLD AIR ADVECTION.
WEDNESDAY...VFR. HIGH PRESSURE WITH DIMINISHING WIND.
&&
.MARINE...
A COLD FRONT MOVES ACROSS THE WATERS THIS EVENING...WITH
INCREASING WINDS TO FOLLOW. EXPECTING GALE FORCE WIND GUSTS TO
DEVELOP AROUND DAYBREAK SATURDAY. GALE FORCE WIND GUSTS LIKELY TO
CONTINUE INTO SATURDAY NIGHT. LIGHT FREEZING SPRAY POSSIBLE LATE
IN THE DAY SATURDAY INTO SATURDAY NIGHT.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY...HIGH PROBABILITY LEFTOVER GALE FORCE WIND GUSTS TO 35 KT.
GALES DIMINISHING TO SMALL CRAFT ADVISORY CONDITIONS SUNDAY
AFTERNOON AND NIGHT AS HIGH PRESSURE BUILDS OVER THE WATERS. SEAS 6
TO 10 FT ACROSS THE OUTER WATERS DIMINISHING TO 5 TO 7 FT.
SUNDAY NIGHT...A BRIEF LULL IN SCA CONDITIONS POSSIBLE BEFORE LOW
PRESSURE APPROACHES FROM THE GREAT LAKES.
MONDAY...MODERATE PROBABILITY SMALL CRAFT ADVISORIES WILL BE NEEDED.
SEAS BUILDING TO 4 TO 6 FEET ACROSS THE SOUTHERN COASTAL WATERS.
SHIFTING WINDS AS LOW PRESSURE TRACKS OVER SOUTHERN NEW ENGLAND.
MONDAY NIGHT AND TUESDAY...MODERATE PROBABILITY GALES WILL BE
NECESSARY AS STRONG COLD AIR ADVECTION DEVELOPS ONCE LOW PRESSURE
TRACKS S AND E OF THE COASTAL WATERS LATE MONDAY NIGHT. NW WINDS
GUSTS TO 30 TO 40 KT POSSIBLE.
WEDNESDAY...HIGH PRESSURE BUILDS OVER THE WATERS. A LINGERING SMALL
CRAFT ADVISORY POSSIBLE ACROSS THE OUTER WATERS. NW WINDS GUSTING TO
20 KT EARLY.
&&
.CLIMATE...
RECORD HIGHS
2/18/11
BOS 66 1981
PVD 72 1981
BDL 68 1981
ORH 63 1981
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 8 AM SATURDAY TO 2 AM EST SUNDAY FOR
CTZ002>004.
MA...WIND ADVISORY FROM 8 AM SATURDAY TO 2 AM EST SUNDAY FOR
MAZ002>024-026.
NH...WIND ADVISORY FROM 8 AM SATURDAY TO 2 AM EST SUNDAY FOR NHZ011-
012-015.
RI...WIND ADVISORY FROM 8 AM SATURDAY TO 2 AM EST SUNDAY FOR
RIZ001>008.
MARINE...GALE WARNING FROM 4 AM SATURDAY TO 6 AM EST SUNDAY FOR
ANZ231>235-237-250-251-254>256.
GALE WARNING FROM 8 AM SATURDAY TO 6 AM EST SUNDAY FOR ANZ230-
236.
&&
SYNOPSIS...BELK/STRAUSS
NEAR TERM...BELK/STRAUSS
SHORT TERM...BELK
LONG TERM...STRAUSS
AVIATION...BELK/STRAUSS
MARINE...STRAUSS
CLIMATE...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 454 PM EST FRI FEB 18 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-192200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 454 PM EST FRI FEB 18 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 2 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. LOW PROBABILITY WIND ADVISORIES MAY NEED TO BE UPGRADED TO HIGH WIND WARNINGS WITH 50 KT GUSTS POSSIBLE OVER PORTIONS OF THE AREA SATURDAY AND SATURDAY NIGHT. A WINTER WEATHER ADVISORY MAY BE NEEDED LATE SUNDAY NIGHT THROUGH MONDAY FOR PORTIONS OF THE AREA...HIGHEST CONFIDENCE AWAY FROM THE SOUTH COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-250-251-254>256-192200- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 454 PM EST FRI FEB 18 2011 ...GALE WARNING IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. LOW PROBABILITY OF A BRIEF PERIOD OF STORM FORCE WIND GUSTS SATURDAY AND SATURDAY NIGHT. LIGHT TO MODERATE FREEZING SPRAY LIKELY SATURDAY AFTERNOON INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-192200- BOSTON HARBOR-NARRAGANSETT BAY- 454 PM EST FRI FEB 18 2011 ...GALE WARNING IN EFFECT FROM 8 AM SATURDAY TO 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. LOW PROBABILITY OF A BRIEF PERIOD OF STORM FORCE WIND GUSTS SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 631 PM EST FRI FEB 18 2011 MAZ004-005-012-190030- CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 631 PM EST FRI FEB 18 2011 AT 624 PM EST DOPPLER RADAR INDICATED A LINE OF SHOWERS WITH EMBEDDED THUNDER NEAR OAKHAM...OR ABOUT 15 MILES NORTHWEST OF WORCESTER...MOVING EAST AT 50 MPH. * SOME LOCATIONS AFFECTED INCLUDE...RUTLAND...PAXTON...LEICESTER... HOLDEN...WORCESTER...WEST BOYLSTON...STERLING...BOYLSTON... SHREWSBURY...CLINTON...NORTHBOROUGH...BERLIN...WESTBOROUGH... BOLTON...HUDSON...MARLBOROUGH...SOUTHBOROUGH...HOPKINTON... MAYNARD...ASHLAND...FRAMINGHAM AND SUDBURY. EXPECT BRIEFLY HEAVY DOWNPOURS WITH SOME EMBEDDED LIGHTNING POSSIBLE AS A LINE OF SHOWERS CROSSES CENTRAL WORCESTER COUNTY. W WINDS COULD BRIEFLY GUST UP TO 40 MPH. && LAT...LON 4243 7137 4221 7139 4227 7218 4245 7216 STRAUSS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
645 PM EST FRI FEB 18 2011
CTZ002>004-MAZ011-190015-
EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-WINDHAM CT-
645 PM EST FRI FEB 18 2011
AT 641 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH 6 MILES
NORTHWEST OF CANTON...OR ABOUT 8 MILES EAST OF TORRINGTON...MOVING
EAST AT 65 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SIMSBURY...GRANBY...EAST
GRANBY...WINDSOR...WINDSOR LOCKS...SUFFIELD...EAST WINDSOR...
ENFIELD...LONGMEADOW...ROCKVILLE...ELLINGTON...SOMERS...TOLLAND...
HAMPDEN...STAFFORD SPRINGS...WALES...MONSON AND STAFFORD.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4181 7296 4183 7294 4186 7297 4189 7296
4191 7292 4197 7290 4197 7295 4198 7296
4212 7223 4190 7217 4178 7302 4180 7302
STRAUSSThe Albany radar (KENX), 127 km away, was scanning. The volume nearest the first event began at 00:00 UTC.
3 hail, 3 high wind. Local standard time, as filed.
Dime sized hail was reported at 7:42 pm EST in West Springfield, MA.
Nickel sized hail was reported at 8:53 pm EST in Fairhaven, MA.
Dime sized hail was reported at 9:40 pm EST in South Dartmouth, MA.
The ASOS located at Blue Hill Observatory in Milton, MA reported sustained winds of 37 kts (43 mph) at 9:00 pm EST February 18th.
The ASOS located at Blue Hill Observatory in Milton, MA reported wind gusts of 50 kts (58 mph) at 8:43 pm EST on February 18th.
The ASOS located at Blue Hill Observatory in Milton, MA reported wind gusts of 52 kts (60 mph) EST at 9:00 pm February 18th.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2011Every state in 2011This day in weather historyWarnings in Massachusetts, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 283325, 283320, 283322, 283319, 283317, 283316.